You are here

Positive subharmonic solutions to nonlinear ODEs with indefinite weight

TitlePositive subharmonic solutions to nonlinear ODEs with indefinite weight
Publication TypeJournal Article
Year of Publication2018
AuthorsBoscaggin, A, Feltrin, G
JournalCommunications in Contemporary Mathematics

We prove that the superlinear indefinite equation u″ + a(t)up = 0, where p > 1 and a(t) is a T-periodic sign-changing function satisfying the (sharp) mean value condition ∫0Ta(t)dt < 0, has positive subharmonic solutions of order k for any large integer k, thus providing a further contribution to a problem raised by Butler in its pioneering paper [Rapid oscillation, nonextendability, and the existence of periodic solutions to second order nonlinear ordinary differential equations, J. Differential Equations 22 (1976) 467–477]. The proof, which applies to a larger class of indefinite equations, combines coincidence degree theory (yielding a positive harmonic solution) with the Poincaré–Birkhoff fixed point theorem (giving subharmonic solutions oscillating around it).


Sign in